The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (353 KB) | Metadata | Table of Contents | ZAA summary
Volume 24, Issue 1, 2005, pp. 29–74
DOI: 10.4171/ZAA/1229

Published online: 2005-03-31

Delta Waves for a Strongly Singular Initial-Boundary Hyperbolic Problem with Integral Boundary Condition

Irina Kmit[1]

(1) Mechanics and Mathematics, Lviv, Ukraine

We investigate the existence and the singular structure of delta wave solutions to a semilinear hyperbolic equation with strongly singular initial and boundary conditions. The boundary conditions are given in nonlocal form with a linear integral operator involved. We construct a delta wave solution as a distributional limit of solutions to the regularized system. This determines the macroscopic behavior of the corresponding generalized solution in the Colombeau algebra G of generalized functions. We represent our delta wave as a sum of a purely singular part satisfying a linear system and a regular part satisfying a nonlinear system.

Keywords: Hyperbolic equation, integral condition, strongly singular data, delta wave, population dynamics

Kmit Irina: Delta Waves for a Strongly Singular Initial-Boundary Hyperbolic Problem with Integral Boundary Condition. Z. Anal. Anwend. 24 (2005), 29-74. doi: 10.4171/ZAA/1229